Severe Thrombocitopenia Induced by Fenofibrate

Ana Clara, Tiago Martins, Alexandra Martins, Ana Baptista, Mário Lázaro

Abstract


Drug-induced thrombocytopenia is a common entity in clinical practice. However, having in consideration the severity of the case, it becomes imperative to distinguish non-immune thrombocytopenia from the po-tentially life-threatening immune-mediated forms. The authors report a rare clinical case of a 79-year-old man presenting with purpuric rash and gingival hemorrhage while on fenofibrate treatment (sixth day). The evolu-tion was favorable after drug removal and corticosteroid administration. Drug-associated thrombocytopenia is reported by manufacturers as an extremely rare event. This is the second case report of immune throm-bocytopenia to fenofibrate. The first event was reported for publication in 2015.


Keywords


Fenofibrate/adverse effects; Purpura, Thrombocytopenic, Idiopathic/chemically induced



Refbacks

  • There are currently no refbacks.